First of all, please JOIN us. See instructions below.
Now, as to adjusting your meds ON YOUR OWN, that is NOT a good idea. And while asking people here what happened to them, and asking for our opinions on what will happene to YOU, what you are going to get is an opinion poll. Ask your DOCTOR about those things. You may (and a I hope you will) report to us how it goes but please don't ask us to recommend anything one way or the other because we're not qualified to say.
OK: here's how to join: just click the Join Link -enter some profile information about yourself -even a picture if you care to- and anything you think would help us get to know you faster and better, and you can change this material whenever you like. You will also be accessible to receive private messages when other members click the name you've given yourself -sort of a "push to talk" feature. After you've done that, spend some time just using various features of the forum. For example, to see all the posts or responses that someone has made, just click their handle, go to their profile, click Posts, and read to your heart's content. You may also enter search terms -including member names- in the search box at the upper right of your screen and the system will retrun everything matching the term(s) you entered. This INCLUDES a drug database that will give you both user posts about drugs as well as the medical information about the drug. A great way to get quick answers about therapeutic effect, side effects, interactions, etc.
One of the profile categories is your mood, which you may change anytime you like.
Along the right side of your screen is a section of Recent Activity, which not only alerts you to new posts, but new ANYTHING, including journal entries and mood. This is a way to telegraph the community at large without actually creating a separate post. Thus, if you see a friend's mood has changed while you are working on a response or post, it can alert you to send them a private message to learn more or simply let them know you're thinking of them. Likewise, if you are going to be "out," you could enter something like "off line for the night" as your mood, and people would know you're away from the forum for awhile.
If you do this kind of exploring and experimenting right away, you'll be up-to-speed quickly. If you see the message you are reading now as part of a direct response I (or anyone) has made to one of your posts, it was probably copied and pasted from this journal. I hate form letters and auto-responses as much as anyone -but I also hate forgetting to tell people what they need to know, so this is my safety-net. Consider it as part of your "Welcome" kit. So -please join and try things out.
You might also want to read my entries for the "Right Click Trick" and "When in Haste, Use Copy 'n Paste" for some other convenient time-savers.
We're glad you are here!
I too had the same problem after starting Zoloft 4 years ago, It took a good 2 months for my system to get used to the medication and I could finally sleep. Please, don't reduce your dose unless your dr. tell's you to. I think if you just give it a little more time, sweet dream's wont be far away. Stay in touch though and let us know.
You've gotten the very best advice there is from JSG. The only thing I would add is to question your doc about giving you Xanax to sleep. It is NOT a sleeping pill! Never has been, never will be. Without a doubt, it WILL help you to sleep, but it DOES come with the price tag of physical dependancy. There are MANY other safer, and smarter options to help you sleep! If your doctor won't explore those options with you, find another doctor immediately!
I agree with the others, do NOT adjust your medication without instructions from your doctor. Also, as greelydia said, Xanax is NOT indicated for use as sleeping pill - this is a highly addictive medication which one can build up rapid tolerance too and should NOT be prescribed for this purpose.
Q: what time do you take your Zoloft? Some SSRI's tend to stimulate people while they can make others sleepy especially during the hours after you take the pill. If you are taking the Zoloft in the afternoon or before you go to bed, you might try taking it first thing in the morning to see if that helps.
Side-effects from various medications used to treat anxiety typically subside by 6 weeks. If you are still having insomia after this time (which is unacceptable in my opinion) then talk to your doctor about this.
I am back on Zoloft (100mg) this time. Initially, it makes me much more on edge for the first month or so and I do have trouble sleeping, but for me, the body gets used to the med and I adjusted fine in the past and I probably will this time as well. I also agree with everyone. Don't adjust meds on your own; talk it over with your doc.
Thank you, Thank you! I have been so worried about taking the Zanex for those reasons. It is excellent for a sudden bout of anxiety & panic therefore valuable but I am not planning to take it for sleeping.
It's also great to hear that even after a month I may still be adjusting to the Zoloft - I figure if it's temporary I can handle anything! I will give it another month and get a prescription for an appropriate sleep aid. Thanks All!! Erin